Mississippi, 2020Flash Flooding in Mississippi, January 13 to 14, 2020
January 13 to 14, 2020 · NWS JAN · 27 events in 12 counties and zones
A warm front was situated across southern Mississippi during the evening of January 13th. This, combined with a passing disturbance and anomalous moisture, supported numerous thunderstorms and heavy rainfall that produced widespread rainfall between 2 and 6 inches with the heavies corridor right across the central portion of the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.3 million
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front was situated across southern Mississippi during the evening of January 13th. This, combined with a passing disturbance and anomalous moisture, supported numerous thunderstorms and heavy rainfall that produced widespread rainfall between 2 and 6 inches with the heavies corridor right across the central portion of the forecast area. This resulted in widespread flash flooding across the region as this additional rain fell on very saturated conditions. As the front moved north, additional rainfall and flash flooding occurred across northern Mississippi when another disturbance moved across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 13, 12:06 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 13, 12:06 PM CST, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1206 PM CST Mon Jan 13 2020
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion: Challenging aviation forecast this period as
there will be a good deal of time in IFR or LIFR conditions along
with trying to time the best window for shra/tsra. There's also an
element later tonight into the morning Tue for dense fog across
the SE and how far N that may get by 12-15z. For now, just keeping
the most restricted conditions over the S/SE with a trend to
worsening conditions later in the afternoon over central sections
then northern sections. Anticipate AMD to cover the changes. /CME/
&&
.DISCUSSION...
This morning, we have a warm front across coastal LA with elevated
shra/tsra north of that feature which has spread northward into
the S half of our forecast area. Additionally, in a corridor north
of the precip and displace from the immediate warm front, a zone
of dense fog developed. Generally this was roughly along I-20 and
mostly S of Hwy 82. Due to that, we issued a dense fog Adv and
graphics to illustrate that threat. As of 10am, some of the fog is
dissipating and having the Adv run to 11am will work out fine with
only some patchy fog potentially lingering after that.
The remainder of the Today period will feature showers and a few
storms spreading N/NE from S LA. Current PoP/wx forecast handles
that well. The focus then shifts to the potential for any severe
storms and locally heavy rainfall. There is not any well defined
wave aloft, but there will be a subtle feature that moves across
the NW/N part of the area overnight. This will work with the
increasing waa and northward surge of low level moisture that is
currently ongoing. Thermodynamically, lapse rates will steepen
later today into the overnight over our W/NW with vertical totals
in the 27-29 range. These lapse rates will support showalter
indices in the -4 to -6 range with MUcape from 1000-1500 j/kg.
Deep layer shear doesn't look to be super high, but it will range
from 40-50 kts and be supportive enough to help organize
updrafts. Overall, the result looks to be some hail threat with a
few of the strong elevated storms. These would mostly be possible
if cells remain more scattered. When cells become more numerous,
then the hail threat should diminish. Not thinking much of a wind
threat, but some of that could materialize on Tue when/if storms
move more E/SE and have a chance to utilized developing surface
instability. Saying all this, current graphics handle the threat
well. The main timing looks to be this evening and overnight.
As for any flooding, this may materialized later, but concern is
mainly for any of this activity moving over the same locations
along with this activity falling just after recent heavy rainfall.
Additionally, when we have rain/storms moving in a more easterly
direction near a warm frontal feature, we often see small zones
that overachieve in the rain total department. Thus the reason for
our flooding outlook. Also, we will likely make an adjustment to
the flooding potential later and shift it more N as the SE looks
to be somewhat drier after this afternoon. /CME/
Prior discussion below:
Tuesday through Thursday: A wet pattern will prevail throughout much
of the forecast period as an unseasonably moist airmass maintains
residence across the region and a quasi-stationary front lingers
nearby. Beginning Tuesday, the front will be situated roughly from
the ArkLaTex through the Midsouth, wavering northward through
Wednesday. Meanwhile, a combination of weak forcing/lift from broad
isentropic ascent and a series of mainly weak mid-level shortwaves
will promote the development of periodic shower and thunderstorm
activity through the middle of the week. The airmass to the south of
this front will be characterized by PW in the 1.5-1.7 inch range,
which ranks in the 99th+ percentile for model climatology and would
be near record levels. Given the somewhat incoherent forcing, high
end rain amounts are not anticipated over a wide area and average
QPF will be around an inch; however, the potential exists for higher
totals in localized areas as represented by some 4"+ bullseyes in
various CAM guidance. With this and the antecedent wet conditions in
mind, we have added a limited flooding through to the HWO/graphics
through Wednesday.
In addition, weak to verging on moderate surface based instability
will exist across the region on Tuesday with respectable mid level
lapse rates and sufficient deep layer shear for the development of a
few stronger thunderstorms. Given the lack of forcing, this activity
is expected to remain isolated, but nevertheless, the potential
exists for a few severe hail or wind damage reports. The highest
likelihood for this activity will be during peak heating on Tuesday
when the greatest instability will exist.
Heading into Thursday, the front will waver southward again and a
mid level ridge will build over the area. A drier low level airmass
will move in from a north, but with considerable lingering deep
layer moisture, scattered POPs will be maintained.
Friday through Sunday: Late in the week into the weekend, a
mid/upper trough will shift across the country. The pesky surface
front will retreat northward Friday as a warm front followed by a
cold frontal passage in association with the mid/upper level system
on Saturday. With marginal instability and average upper forcing
anticipated, convection doesn't appear to be a huge issue with
this system at this point, though isolated storms will be possible.
The passage of the front will finally dry the atmospheric column
over a deeper layer by Sunday, bringing a reprieve from rain
chances and a seasonably cooler airmass. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 65 74 64 / 74 62 76 42
Meridian 67 63 75 63 / 82 56 67 42
Vicksburg 65 63 73 64 / 66 73 84 46
Hattiesburg 70 66 76 63 / 83 24 44 20
Natchez 67 65 74 65 / 76 67 69 35
Greenville 60 56 69 62 / 36 79 77 59
Greenwood 63 60 70 63 / 57 92 89 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DL/CME
Hazardous weather outlook, Jan 13, 2:55 PM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
255 PM CST Mon Jan 13 2020
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>037-040>042-142100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Issaquena-Sharkey-Yazoo-
255 PM CST Mon Jan 13 2020
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Tuesday
FLOODING
THREAT...Limited
TIMING...This afternoon through Tuesday
This afternoon through tuesday, isolated severe thunderstorms are
possible later tonight into part of Tuesday. Some thunderstorms
could produce hail to around quarter size. Any stronger storms on
Tuesday may produce gusty winds as well.
(https://www.weather.gov/images/jan/graphicast/1.png)
This afternoon through tuesday, localized flash flooding is
possible, particularly in low lying and urban areas. With a
couple rounds of rain through tonight and early Tuesday, 1 to
3 inches of rain is possible is localized areas. This falling on
saturated soils may result in some flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Tuesday.
LAZ023>026-MSZ038-039-043>053-142100-
Franklin LA-Catahoula-Tensas-Concordia-Winston-Noxubee-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-
255 PM CST Mon Jan 13 2020
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Tuesday
FLOODING
THREAT...Limited
TIMING...This afternoon through Tuesday
FOG
THREAT...Limited
TIMING...Tonight through Tuesday
This afternoon through tuesday, isolated severe thunderstorms are
possible later tonight into part of Tuesday. Some thunderstorms
could produce hail to around quarter size. Any stronger storms on
Tuesday may produce gusty winds as well.
(https://www.weather.gov/images/jan/graphicast/1.png)
This afternoon through tuesday, localized flash flooding is
possible, particularly in low lying and urban areas. With a
couple rounds of rain through tonight and early Tuesday, 1 to
3 inches of rain is possible is localized areas. This falling on
saturated soils may result in some flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through tuesday, patchy dense fog is possible after
midnight with visibilities potentially down to less than a mile
with some areas of a quarter of a mile.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Tuesday.
MSZ059-142100-
Jefferson-
255 PM CST Mon Jan 13 2020
This hazardous weather outlook is for portions of southwest
Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Tuesday
FLOODING
THREAT...Limited
TIMING...This afternoon through Tuesday
FOG
THREAT...Elevated
TIMING...Tonight through Tuesday
This afternoon through tuesday, isolated severe thunderstorms are
possible later tonight into part of Tuesday. Some thunderstorms
could produce hail to around quarter size. Any stronger storms on
Tuesday may produce gusty winds as well.
(https://www.weather.gov/images/jan/graphicast/1.png)
This afternoon through tuesday, localized flash flooding is
possible, particularly in low lying and urban areas. With a
couple rounds of rain through tonight and early Tuesday, 1 to
3 inches of rain is possible is localized areas. This falling on
saturated soils may result in some flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through tuesday, areas of dense fog with visibilities a
quarter mile or less are likely. Timing will be late this evening
into mid morning Tuesday.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Tuesday.
MSZ058-061>066-072>074-142100-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
255 PM CST Mon Jan 13 2020
This hazardous weather outlook is for portions of east central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon
FOG
THREAT...Elevated
TIMING...Tonight through Tuesday
Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. With a
couple rounds of rain through tonight and early Tuesday, 1 to
3 inches of rain is possible is localized areas. This falling on
saturated soils may result in some flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through tuesday, areas of dense fog with visibilities a
quarter mile or less are likely. Timing will be late this evening
into mid morning Tuesday.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
MSZ060-142100-
Adams-
255 PM CST Mon Jan 13 2020
This hazardous weather outlook is for portions of southwest
Mississippi.
.DAY ONE...Tonight and Tuesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Tuesday
FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon
FOG
THREAT...Elevated
TIMING...Tonight through Tuesday
This afternoon through tuesday, isolated severe thunderstorms are
possible later tonight into part of Tuesday. Some thunderstorms
could produce hail to around quarter size. Any stronger storms on
Tuesday may produce gusty winds as well.
(https://www.weather.gov/images/jan/graphicast/1.png)
Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. With a
couple rounds of rain through tonight and early Tuesday, 1 to
3 inches of rain is possible is localized areas. This falling on
saturated soils may result in some flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through tuesday, areas of dense fog with visibilities a
quarter mile or less are likely. Timing will be late this evening
into mid morning Tuesday.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Tuesday.
MSZ054>057-142100-
Copiah-Simpson-Smith-Jasper-
255 PM CST Mon Jan 13 2020
This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.
.DAY ONE...Tonight and Tuesday
FLOODING
THREAT...Limited
TIMING...This afternoon through Tuesday
FOG
THREAT...Elevated
TIMING...Tonight through Tuesday
This afternoon through tuesday, localized flash flooding is
possible, particularly in low lying and urban areas. With a
couple rounds of rain through tonight and early Tuesday, 1 to
3 inches of rain is possible is localized areas. This falling on
saturated soils may result in some flash flooding.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight through tuesday, areas of dense fog with visibilities a
quarter mile or less are likely. Timing will be late this evening
into mid morning Tuesday.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.
36
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*FOG*
Significant...Widespread dense fog with visibilities a quarter
mile or less are likely.
Elevated...Areas of dense fog with visibilities a quarter mile
or less are likely.
Limited...Patchy dense fog is possible with visibilities
potentially down to a quarter of a mile.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Flash Flood, Covington
- When
- January 13, 3:25 PM CST to 4:30 PM CST
- Where
- Covington County, 0.32 mi SE of Pickering to 2 mi E of Seminary
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 31.517, -89.447
Water was across part of Highway 49 near the Mooney Branch of Okatoma Creek. Part of Old Highway 49 was flooded south of Seminary near the Seminary Canoe Rental. Part of MS Highway 589 was flooded near Seminary.
Flash Flood, Jones
- When
- January 13, 4:30 PM CST to 6:30 PM CST
- Where
- Jones County, 0.69 mi N of Moselle to 0.66 mi NW of Moselle
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 31.510, -89.280
Some roads around Moselle were flooded and impassable.
Flash Flood, Jones
- When
- January 13, 4:30 PM CST to 7:15 PM CST
- Where
- Jones County, 0.91 mi SW of Laurel to 0.91 mi WNW of Laurel
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 31.690, -89.140
Several roads around Laurel were flooded and impassable.
Flash Flood, Washington
- When
- January 14, 4:50 AM CST to 7:00 AM CST
- Where
- Washington County, 2.25 mi WNW of North Greenville to 2.59 mi WNW of North Greenville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.459, -91.067
Flooding occurred on parts of Lake Ferguson Road.
Flash Flood, Sharkey
- When
- January 14, 6:00 AM CST to 7:45 AM CST
- Where
- Sharkey County, 0.9 mi NW of Rolling Fork to 0.87 mi W of Rolling Fork
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 32.910, -90.880
Water surrounded several buildings in Rolling Fork. Multiple roads were flooded including Sidney Alexander Street.
Flash Flood, Yazoo
- When
- January 14, 6:40 AM CST to 8:45 AM CST
- Where
- Yazoo County, 0.8 mi WSW of Yazoo City Barrier A to 0.37 mi ENE of Yazoo City
- Cause
- Heavy Rain
- Property damage
- $700,000
- Reported by
- Law Enforcement
- Coordinates
- 32.864, -90.412
Water covered multiple streets in Yazoo City. Some cars were stalled in the water. A few buildings also took on water.
Flash Flood, Humphreys
- When
- January 14, 7:00 AM CST to 7:45 AM CST
- Where
- Humphreys County, 1.16 mi W of Louise to 4.28 mi WSW of Romeo
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.970, -90.600
Fulton and Pruden roads were closed. Thomas Road was also closed due to flooding.
Flash Flood, Humphreys
- When
- January 14, 7:00 AM CST to 7:45 AM CST
- Where
- Humphreys County, 1.04 mi N of Brooklyn to 0.71 mi NE of Belzoni
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.185, -90.477
Church and 3rd streets were flooded and closed in town.
Flash Flood, Yazoo
- When
- January 14, 7:00 AM CST to 8:30 AM CST
- Where
- Yazoo County, 1.42 mi ESE of Benton to 1.26 mi ESE of Benton
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -90.249
Nearly two feet of water covered Highway 16.
Flash Flood, Sharkey
- When
- January 14, 7:15 AM CST to 7:45 AM CST
- Where
- Sharkey County, 0.9 mi NW of Anguilla to 0.51 mi WNW of Anguilla
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 32.980, -90.830
Water surrounded a house in Anguilla.
Flash Flood, Rankin
- When
- January 14, 10:15 AM CST to 12:45 PM CST
- Where
- Rankin County, 2.23 mi NE of Flowood to 2.17 mi NE of Flowood
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.300, -90.090
Fox Hall Road was covered in water.
Flash Flood, Warren
- When
- January 14, 10:35 AM CST to 1:43 PM CST
- Where
- Warren County, 0.49 mi SW of Stout to 0.69 mi ESE of Vicksburg
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 32.295, -90.906
A car stalled in high water and a water rescue occurred at the intersection of Paxton Road and Old Highway 27. Parts of a few major roads were closed due to flooding through the county, including Highway 80 and Highway 61.
Flash Flood, Warren
- When
- January 14, 11:05 AM CST to 1:40 PM CST
- Where
- Warren County, 0.67 mi NNE of Vicksburg to 0.1 mi N of Vicksburg
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.359, -90.876
A mudslide occurred near Washington Street. Several other roads were flooded throughout the county, including Culkin Road, Logue Circle, Oak Ridge and Bass drives, Nailor Road and Poole Road.
Flash Flood, Hinds
- When
- January 14, 11:10 AM CST to 1:45 PM CST
- Where
- Hinds County, Mt Beulah to 0.72 mi WNW of Mt Beulah
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 32.350, -90.630
Flooding occurred along I-20 near the Big Black River.
Flash Flood, Hinds
- When
- January 14, 11:34 AM CST to 1:45 PM CST
- Where
- Hinds County, 1.39 mi NNE of Fairchilds Xrds to 1.14 mi NNE of Fairchilds Xrds
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Amateur Radio
- Coordinates
- 32.218, -90.461
At least one house was inundated with water off of Highway 18 near Wright Road.
Flash Flood, Rankin
- When
- January 14, 11:42 AM CST to 2:30 PM CST
- Where
- Rankin County, 3.23 mi ESE of Fannin to 3.69 mi ESE of Fannin
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.400, -89.900
Holly Bush and Stump Ridge roads were flooded.
Flash Flood, Rankin
- When
- January 14, 11:58 AM CST to 12:45 PM CST
- Where
- Rankin County, 0.66 mi NNW of Value to 0.61 mi NNW of Value
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.288, -90.005
Pecan Circle and Barton Crossing were closed due to flooding.
Flash Flood, Rankin
- When
- January 14, 12:05 PM CST to 2:30 PM CST
- Where
- Rankin County, 1.5 mi WSW of Gulde to 1.55 mi WSW of Gulde
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 32.294, -89.875
Highway 80 at Gulde Road was closed due to flooding.
Flash Flood, Rankin
- When
- January 14, 12:30 PM CST to 2:10 PM CST
- Where
- Rankin County, 2.44 mi WSW of Langford to 0.46 mi NW of Value
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.340, -90.010
Multiple roads across Flowood were flooded and closed. These included Grants Ferry Road at Abundance Place, Airport Road at Liberty Road, Marshall Road at Lakeland Drive and 4th Street by Nucor Steel. Castlewoods Blvd. was also closed. Cooper Road was also closed near Hog Creek.
Flash Flood, Rankin
- When
- January 14, 12:30 PM CST to 2:10 PM CST
- Where
- Rankin County, 2.92 mi E of Langford to 2.28 mi SE of Langford
- Cause
- Heavy Rain
- Property damage
- $13,000
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -89.920
Multiple roads across central Rankin County were flooded and closed.
Flash Flood, Hinds
- When
- January 14, 12:30 PM CST to 3:30 PM CST
- Where
- Hinds County, 2.62 mi S of Tougaloo to 1.72 mi SW of Longaloo
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Reported by
- Emergency Manager
- Coordinates
- 32.363, -90.138
Swift water rescues occurred on Content Street. Camelot Apartments were flooded and multiple rescues occurred. Close to a foot of water was across Ridgewood Road at Jackson Academy. High Street was barricaded due to high water. Presidential Hills was flooded and had no access due to flood waters. Parts of Industrial Drive near Hawkins Field was underwater.
Flash Flood, Hinds
- When
- January 14, 1:00 PM CST to 2:10 PM CST
- Where
- Hinds County, 0.69 mi S of Nogan to 0.89 mi SW of Nogan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.240, -90.220
Neighborhoods around Cany Creek in Oak Forest saw floodwaters.
Flash Flood, Hinds
- When
- January 14, 1:30 PM CST to 2:15 PM CST
- Where
- Hinds County, 0.69 mi N of Mc Raven to 0.84 mi NNE of Mc Raven
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.310, -90.330
Springridge Road near Entergy was flooded.
Flash Flood, Rankin
- When
- January 14, 2:40 PM CST to 3:30 PM CST
- Where
- Rankin County, 1.81 mi SE of Lakeland to 0.04 mi ESE of Lakeland
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -90.150
A few roads were closed in Richland due to flooding.
Flash Flood, Copiah
- When
- January 14, 5:00 PM CST to 7:15 PM CST
- Where
- Copiah County, 2.15 mi SE of Dentville to 2.68 mi NE of Meadows Store
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.931, -90.541
A few roads in the western part of the county were flooded.
Flash Flood, Jefferson
- When
- January 14, 6:00 PM CST to 7:15 PM CST
- Where
- Jefferson County, 0.78 mi W of Harriston to 2.18 mi NE of Fayette
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.719, -91.043
Several roads in town and around Fayette were flooded. Some of these roads included: Poplar Hill Road, Old McNair Road, Pine Street and Geoghegan Road.
Flash Flood, Claiborne
- When
- January 14, 6:10 PM CST to 7:15 PM CST
- Where
- Claiborne County, 1.75 mi E of Pattison to 2.28 mi ENE of Pattison
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.884, -90.890
Flooding occurred in Pattison.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, January 13, 20203 injured · $285,000 · 74 kt wind · 3 events
- Tornado in South Carolina, January 13, 2020$200,000 · EF0 · 1 event
- Tornadoes and Flash Flooding in Georgia, January 13 to 14, 20201 injured · $94,000 · EF0 · 6 events
- High Wind in California, January 13 to 14, 2020119 kt wind · 18 events
- High Wind in Nevada, January 13 to 14, 2020108 kt wind · 13 events
- High Wind in California, January 13, 202056 kt wind · 3 events
- Dense Fog in California, January 13, 20203 events
- Heavy Snow in Oregon, January 13 to 14, 20203 events
- High Wind in Wyoming, January 13 to 14, 202056 kt wind · 3 events
- Heavy Snow in Oregon, January 13, 20202 events
- Heavy Snow in Washington, January 13 to 14, 20202 events
- Heavy Snow in Idaho, January 13 to 14, 20202 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 873633, 873636, 873637, 873646, 873639, 874223, 874231, 874232, 874234, 874243, 874352, 874354, 874358, 874363, 874364, 874371, 874367, 874368, 874448, 874450, 874451, 874463, 874464, 874510, 874335, 874336, 874337.